MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; PACK,HOT,INSTANT,DLX,NONWOVEN,6" X 8"

MEDLINE INDUSTRIES INC.; PACK,HOT,INSTANT,DLX,NONWOVEN,6" X 8"
Catalog Number MDS149000
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Email received by the director, occupational and environmental safety, (b)(6) university and medicine with additional information in regards to this incident.Reporter states the incident occurred (b)(6) 2020, "a custodian pulled a trash bag and set it on the floor.She turned around to get another bag and heard a loud pop.When she turned back around, the bag on the floor was on fire.Upon seeing the bag on fire, the custodian alerted the unit staff.One arrived and put out the fire with an extinguisher." reporter states the fire department arrived on scene and an investigation was conducted.There are no reports of injury, serious injury or medical intervention reported by the facility or the facility contact.Fire department incident number (b)(4).Fire department report reads as follows, "examination of the area and contents revealed an irregular burn pattern on the floor.Affixed to this was the remnants of a heating pad.There was a large amount of discarded alcohol pads.The fire was contained to the contents of the trash bag before it was extinguished.After collecting and analyzing the data.The following hypothesis was developed.The employee removed the trash bag from the can, placed it on the floor, and tied it.The discarded heating pad ignited the vapors from the alcohol pads.This created a small-pressurized flash fire.This explained the small explosion that was described by the witness.This hypothesis is consistent with the known facts collected at the scene." the fire department investigation conclusion reads as follows, "it is this investigators opinion that this fire was the result combustibles to close to a heat source." no sample is available for return and evaluation.No further information is available.Due to the reported nature of the incident, this medwatch is being filed.If additional relevant information becomes available, a supplemental med watch will be filed.
 
Event or Problem Description
It was reported a fire was suspected of resulting from an instant hot pack being disposed of in the same trash bag as several alcohol prep pads.

Common Device Name
PACK,HOT,INSTANT,DLX,NONWOVEN,6" X 8"
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key10757137
Report Number1417592-2020-00114
Device Sequence Number1125575
Product Code IMD
UDI-Device Identifier00080196749891
UDI-Public00080196749891
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 10/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberMDS149000
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;